MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 4.45 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 4.45 CM; WIRE, GUIDE, CATHETER
Catalog Number NA-04020-1A
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: after good blood return , slowly advanced guidewire and met resistance.Attempted to easily retract yet met resistance.Removed entire unit w/o any damage to wire nor catheter.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.The swg was returned to engineers severely kinked.Therefore the complaint was changed to reportable as this is a previously reported issue.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheterization device for analysis.Definite signs of use were observed within the guide wire protective tubing and needle hub.Visual analysis of the guide wire revealed that it was lodged within the catheter.The guide wire was removed from the catheter to further analyze both components.The guide wire was kinked in multiple locations and the catheter was kinked towards the distal tip at the same locations.Once the catheter was removed, large amounts of dried biomaterial were observed on the guide wire body.During functional testing (see functional), the guide wire encountered resistance/an occlusion when retracting through the needle cannula.Presence of adhesive could not be confirmed within the catheterization device.It was also noted that the guide wire tubing was kinked and damaged.The major guide wire kinks measured 10mm and 15mm from the distal tip.The guide wire outer diameter measured 0.452mm, which is within the specification limits of 0.432mm-0.457mm per the guide wire product drawing.The catheter inner diameter at the proximal end measured 0.032", which is within the specification limits of 0.031"-0.034" per the catheter extrusion product drawing.The catheter was almost fully deployed off the guide wire.Slight force was required due to the kinking on the catheter and the guide wire.Once removed, it was confirmed that several kinks on the guide wire lined up with the locations of the kinking on the catheter body.Performed per ifu statement, "hold catheter in place and remove guidewire and or assembly, where applicable.Pulsatile blood flow indicates positive arterial placement".An attempt to retract the guide wire back through the cannula was also performed; however, the guide wire experienced significant resistance within the cannula and could not be successfully retracted.It cannot be determined what caused the resistance between the guide wire and needle.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." the ifu also states, "warning: do not use excessive force in removing catheter.If resistance is met on removal, stop and follow institutional policies and procedures for difficult to remove catheters.".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was fully deployed and kinked.The catheter body was partially deployed and stuck over the guide wire.Kinking was noted on the catheter in several of the same locations on the guide wire.Visual and functional examination revealed a buildup of biological material on the entire catheterization device.The customer reported that resistance was encountered when advancing the guide wire.Based on the condition of the returned sample, it cannot be determined if a blockage was present during initial use of the device.Based on these circumstances, the potential root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # **udi related data quality updates only.

Brand Name
ARROW RA CATH KIT: 20 GA X 4.45 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18383051
Report Number9680794-2023-01014
Device Sequence Number7805807
Product Code DQX
UDI-Device Identifier10801902119916
UDI-Public(01)10801902119916(11)230405(17)250331(10)33F23C0314(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Catalogue NumberNA-04020-1A
Device Lot Number33F23C0314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/01/2024
Not provided
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/01/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown